Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 30, 2013Dooly County, Houston County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 30, 2013, 4:49 PM EDT for Dooly County, Houston County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2013, 4:49 PM EDT (20:49 UTC)
Expired
Aug 30, 2013, 5:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Dooly County, GA, Houston County, GA

The radar

The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2220 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS82 KFFC 302049
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT FRI AUG 30 2013

GAZ095-096-105-302115-
449 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT 
LIGHTNING IN BLECKLEY...DOOLY AND HOUSTON COUNTIES UNTIL 515 PM 
EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOUSTON LAKE TO DRAYTON...MOVING EAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BLECKLEY...DOOLY AND HOUSTON COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DRAYTON...UNADILLA...
PINEHURST...LILLY...MOSS OAK...HOUSTON LAKE...GROVE PARK...
GROVANIA...ELKO...PERRY...CLINCHFIELD...BONAIRE...SAND BED...KATHLEEN
AND HAYNEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3206 8398 3213 8401 3225 8379 3250 8377
      3251 8375 3253 8375 3252 8373 3256 8371
      3254 8354 3247 8350 3247 8346 3239 8348
      3240 8352 3230 8361 3216 8361 3205 8376
TIME...MOT...LOC 2049Z 283DEG 5KT 3248 8364 3223 8368
          3210 8392

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:55 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 30, 3:55 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT FRI AUG 30 2013

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS MOSTLY CLOUDY SKIES ACROSS THE AREA
WITH SHOWERS AND THUNDERSTORMS FIRING UP ALONG THE EDGE OF THE HIGH
PRESSURE RIDGE ACROSS N GA. THIS WEDGE OF HIGH PRESSURE IS KEEPING
MOST OF N GA STABLE BUT SHOULD SEE THIS RIDGE BREAK DOWN OVER THE
NEXT FEW DAYS. CONTINUED NORTHWEST FLOW IN PLACE OVER THE SOUTHEAST
WILL BRING A FEW SHORTWAVES IN ACROSS THE REGION SO EXPECTING MORE
PRECIP AGAIN SAT/SUN. A STRONGER SHORTWAVE WILL PUSH TOWARD THE
APPALACHIAN MOUNTAINS SUNDAY/MONDAY FROM THE GREAT LAKES...DRAGGING
WITH IT A SURFACE FRONT THAT WILL AFFECT US INTO THE EXTENDED PERIOD.
TEMPERATURES REMAIN AT OR JUST SLIGHTLY ABOVE NORMAL. ALL IN ALL
LOOKS LIKE A TYPICAL DIURNALLY DRIVEN CONVECTIVE PATTERN FOR THE
SHORT TERM.

01

.LONG TERM /SUNDAY THROUGH FRIDAY/...
GFS APPEARS TO BE SLIGHTLY SLOWER WITH THE FRONT MOVING THROUGH ON
TUESDAY. OVERALL THOUGH...ONLY MINOR CHANGES TO THE EXTENDED
FORECAST. MAIN CHANGE WAS TO INCREASE SLIGHTLY THE DEW POINTS
BEHIND THE FRONT COMPARED TO THE PREVIOUS FORECAST.

11

LONG TERM /SATURDAY THROUGH THURSDAY/...
INCREASING LOW LEVEL MOISTURE WILL LEND TO GREATER COVERAGE FOR
SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. NO REAL TRIGGER FOR
CONVECTIVE ACTIVITY OTHER THAN A WEAK LEE TROUGH AND SEVERAL UPPER
LEVEL DISTURBANCES. SUSPECT ONCE CONVECTION GETS GOING...IT WILL
ALSO BE OUTFLOW DRIVEN WITH THE MODERATELY UNSTABLE ATMOS.

BY MONDAY...A FRONT HAS MOVED INTO THE OHIO VALLEY AND THE LEE
TROUGH IS WELL DEFINED EAST OF THE APPALACHIANS. SOUTHERLY FLOW WILL
CONTINUE TO BRING MOISTURE NORTHWARD FROM THE GOMEX...CONTINUING THE
CHANCES FOR PRECIP. AT THIS TIME...WILL KEEP MID RANGE CHANCE POPS
IN THE FORECAST.

BY TUESDAY...THE FRONT WILL DROP SOUTH ACROSS GA AND IS EXPECTED TO
SETTLE NEAR THE FL/GA STATE LINE. HIGH PRESSURE WILL BUILD IN FROM
THE NORTH. LINGERING PRECIP WILL FOCUS ALONG THE BOUNDARY...BUT
NORTH OF THE FRONT CONDITIONS SHOULD BE MAINLY DRY. WITH THE DRIER
AIR SETTLING ACROSS MUCH OF THE FORECAST AREA...LOWER THAN NORMAL
TEMPS EXPECTED...ESPECIALLY OVERNIGHT THROUGH THE END OF THE WEEK.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...
OVC TO BKN SKIES OVER THE AREA WITH LIGHT EASTERLY WINDS. THERE
ARE A FEW SHOWERS AND THUNDERSTORMS POPPING UP ACROSS THE STATE
CURRENTLY THE PRECIP IS STAYING AWAY FROM THE TAF SITES BUT MAY
SEE SOME ACTIVITY LATER THIS EVENING. THE PRECIP APPEARS TO BE
STARTING UP ALONG THE OUTER EDGE OF THE WEAK WEDGE THAT SET UP
OVER NE GA THIS MORNING. IF THIS WEDGE CONTINUES IT SHOULD KEEP
THE ATL AND AHN AREAS PRECIP FREE. IT SHOULD ALSO KEEP THE WINDS
OUT OF THE EAST THROUGH SAT MORNING. WINDS ARE EXPECTED TO SWITCH
TO WEST BY SAT AFTERNOON WITH WIND SPEEDS IN THE 5-10KT RANGE THE
ENTIRE PERIOD. VSBYS SHOULD STAY VFR TO MVFR THROUGH THE PERIOD AS
WELL.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  87  70  89 /  20  40  40  50
ATLANTA         73  87  72  88 /  20  40  40  50
BLAIRSVILLE     65  82  65  82 /  20  50  40  50
CARTERSVILLE    72  89  71  89 /  20  40  40  50
COLUMBUS        74  92  73  90 /  30  40  40  50
GAINESVILLE     71  85  70  86 /  20  50  40  50
MACON           71  91  72  91 /  30  50  40  50
ROME            72  90  71  90 /  20  40  40  50
PEACHTREE CITY  70  88  71  88 /  20  40  40  50
VIDALIA         73  91  73  91 /  30  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....11
AVIATION...01
Hazardous weather outlook, Aug 30, 5:27 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EDT FRI AUG 30 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
527 AM EDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WEAK FRONTAL BOUNDARY WILL DROP SOUTH ACROSS MUCH OF GEORGIA
TODAY. THE FRONT IN COMBINATION WITH INCREASING LOW LEVEL MOISTURE
AND INSTABILITY WILL CREATE THE POTENTIAL FOR SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME. HOWEVER...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO WEDNESDAY. STORMS ARE EXPECTED MAINLY IN THE
AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 30, 2:22 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT FRI AUG 30 2013

GAZ001>003-301845-
222 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 245 PM EDT...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INDIAN SPRINGS TO 8 MILES SOUTHWEST OF
CEDAR GROVE...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...BLUE
SPRING...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT OGLETHORPE...
LAKEVIEW...ROCK SPRING...CHICKAMAUGA...NOBLE...BEAUMONT...LINWOOD...
WOOD STATION...RINGGOLD AND LAFAYETTE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3498 8498 3491 8502 3488 8501 3486 8506
      3482 8507 3482 8513 3473 8517 3472 8506
      3465 8505 3458 8520 3459 8553 3471 8556
      3481 8535 3499 8526
TIME...MOT...LOC 1822Z 294DEG 14KT 3495 8516 3477 8524
          3464 8552
Special weather statement, Aug 30, 2:25 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT FRI AUG 30 2013

GAZ007-301900-
225 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GILMER COUNTY UNTIL
300 PM EDT...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PISGAH TO TALONA...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS GILMER COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE ROUNDTOP...PISGAH...TALONA...ROY...
CARTECAY...MARION...BLACK GAP SHELTER AND SPRINGER MOUNTAIN SHELTER.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3472 8425 3467 8425 3463 8419 3460 8422
      3460 8425 3457 8426 3458 8433 3455 8437
      3456 8443 3455 8446 3456 8447 3455 8448
      3456 8450 3455 8458 3456 8465 3476 8428
TIME...MOT...LOC 1825Z 282DEG 10KT 3472 8422 3465 8435
          3459 8445
Special weather statement, Aug 30, 2:33 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT FRI AUG 30 2013

GAZ080-081-093-094-301900-
233 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 300
PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT VALLEY...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 300 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HICKS...FORT
VALLEY...NAKOMIS...LEE POPE...POTTERVILLE...REYNOLDS...
MARSHALLVILLE...SAINT LOUIS AND WINCHESTER. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3257 8418 3270 8390 3251 8378 3251 8377
      3250 8380 3245 8380 3244 8382 3246 8383
      3246 8385 3239 8384 3231 8404
TIME...MOT...LOC 1833Z 334DEG 16KT 3253 8393
Special weather statement, Aug 30, 3:05 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT FRI AUG 30 2013

GAZ002>004-301930-
305 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 330 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAOMI...MOVING SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILL CREEK...
VILLANOW...NAOMI...LAFAYETTE...LINWOOD AND SUTTLES MILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3462 8496 3462 8505 3462 8506 3459 8506
      3459 8527 3459 8532 3469 8536 3483 8508
TIME...MOT...LOC 1905Z 343DEG 13KT 3465 8517
Special weather statement, Aug 30, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT FRI AUG 30 2013

GAZ095-096-105-302115-
449 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN BLECKLEY...DOOLY AND HOUSTON COUNTIES UNTIL 515 PM
EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOUSTON LAKE TO DRAYTON...MOVING EAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BLECKLEY...DOOLY AND HOUSTON COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DRAYTON...UNADILLA...
PINEHURST...LILLY...MOSS OAK...HOUSTON LAKE...GROVE PARK...
GROVANIA...ELKO...PERRY...CLINCHFIELD...BONAIRE...SAND BED...KATHLEEN
AND HAYNEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3206 8398 3213 8401 3225 8379 3250 8377
      3251 8375 3253 8375 3252 8373 3256 8371
      3254 8354 3247 8350 3247 8346 3239 8348
      3240 8352 3230 8361 3216 8361 3205 8376
TIME...MOT...LOC 2049Z 283DEG 5KT 3248 8364 3223 8368
          3210 8392

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:19 PM EDTSpecial Weather StatementFFCWilkinson41 min
Aug 29, 8:55 PM EDTSpecial Weather StatementFFCTwiggs50 min
Aug 29, 9:58 PM EDTSpecial Weather StatementFFCHouston, Peach, Twiggs47 min
Aug 30, 2:22 PM EDTSpecial Weather StatementFFCCatoosa, Walker23 min
Aug 30, 2:25 PM EDTSpecial Weather StatementFFCGilmer35 min
Aug 30, 2:33 PM EDTSpecial Weather StatementFFCMacon, Peach27 min
Aug 30, 3:05 PM EDTSpecial Weather StatementFFCWalker25 min
Aug 30, 5:19 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski26 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.